Alert archive / Kansas / Freeze Warnings in 2013

Freeze Warning 1, NWS Dodge City, KS

April 21, 201327 counties in Kansas

NWS Dodge City, KS issued this freeze warning at Apr 21, 2013, 11:28 AM CDT for 27 counties in Kansas. It took effect at Apr 22, 2013, 9:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2013, 11:28 AM CDT (16:28 UTC)
In effect from
Apr 22, 2013, 9:00 PM CDT
Expired
Apr 22, 2013, 10:22 AM CDT
In force
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WWUS73 KDDC 211628
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1128 AM CDT SUN APR 21 2013

...A FREEZE IS EXPECTED MONDAY NIGHT...

.A STRONG COLD FRONT WILL PASS ACROSS WESTERN KANSAS MONDAY
AFTERNOON AND EVENING, RESULTING IN TEMPERATURES WELL BELOW
FREEZING BY MONDAY NIGHT AND TUESDAY MORNING ALONG WITH STRONG
NORTH WINDS.

KSZ030-031-043>046-061>066-074>081-084>090-221000-
/O.NEW.KDDC.FZ.W.0001.130423T0200Z-130423T1600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1128 AM CDT SUN APR 21 2013 /1028 AM MDT SUN APR 21 2013/

...FREEZE WARNING IN EFFECT FROM 9 PM CDT /8 PM MDT/ MONDAY TO
11 AM CDT /10 AM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM CDT /8 PM MDT/ MONDAY TO
11 AM CDT /10 AM MDT/ TUESDAY. 

* TEMPERATURE...23 TO 28 DEGREES. 

* IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
  VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
  BROUGHT INSIDE AWAY FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. 

&&

$$

FINCH
3 follow-up statements
438 
WWUS73 KDDC 211924
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
224 PM CDT SUN APR 21 2013

...A FREEZE IS EXPECTED MONDAY NIGHT ALONG WITH STRONG WINDS...

.A STRONG COLD FRONT WILL PASS ACROSS WESTERN KANSAS MONDAY
AFTERNOON AND EVENING...RESULTING IN TEMPERATURES WELL BELOW
FREEZING BY MONDAY NIGHT AND TUESDAY MORNING ALONG WITH STRONG
NORTH WINDS OF 35 TO 45 MPH.

KSZ030-031-043>046-061>066-074>081-084>090-221000-
/O.NEW.KDDC.WI.Y.0015.130422T2300Z-130423T1800Z/
/O.CON.KDDC.FZ.W.0001.130423T0200Z-130423T1600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
224 PM CDT SUN APR 21 2013 /124 PM MDT SUN APR 21 2013/

...WIND ADVISORY IN EFFECT FROM 6 PM CDT /5 PM MDT/ MONDAY TO
1 PM CDT /NOON MDT/ TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM CDT /8 PM MDT/
MONDAY TO 11 AM CDT /10 AM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM CDT /5 PM MDT/ MONDAY TO
1 PM CDT /NOON MDT/ TUESDAY. 

* TIMING...STARTING AROUND 6 PM WEST OF A HAYS TO DODGE CITY AND
  LIBERAL LINE, THEN BY 8 TO 9 PM FOR THE REST OF SOUTH CENTRAL
  KANSAS.

* WINDS...NORTH 35 TO 45 MPH.

* TEMPERATURE...23 TO 28 DEGREES.

* IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
  VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
  BROUGHT INSIDE AWAY FROM THE COLD. STRONG WINDS CAN MAKE DRIVING 
  DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

06
419 
WWUS73 KDDC 220858
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
358 AM CDT MON APR 22 2013

...A FREEZE IS EXPECTED TONIGHT ALONG WITH STRONG WINDS...

.A STRONG COLD FRONT WILL CROSS WESTERN KANSAS THIS AFTERNOON AND
EVENING...RESULTING IN TEMPERATURES WELL BELOW FREEZING OVERNIGHT
AND TUESDAY MORNING ALONG WITH STRONG NORTH WINDS OF 30 TO 40 MPH.

KSZ030-031-043>046-061>066-074>081-084>090-221700-
/O.CON.KDDC.FZ.W.0001.130423T0200Z-130423T1600Z/
/O.CON.KDDC.WI.Y.0015.130422T2300Z-130423T1800Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
358 AM CDT MON APR 22 2013 /258 AM MDT MON APR 22 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS
EVENING TO 1 PM CDT /NOON MDT/ TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS
EVENING TO 11 AM CDT /10 AM MDT/ TUESDAY...

* TIMING...STARTING AFTER 6 PM WEST OF A HAYS TO DODGE CITY AND
  LIBERAL LINE... THEN BY 10 PM TO MIDNIGHT FOR THE REST OF SOUTH
  CENTRAL KANSAS.

* WINDS...NORTH 30 TO 40 MPH.

* TEMPERATURE...23 TO 28 DEGREES.

* IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE 
  VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR 
  BROUGHT INSIDE AWAY FROM THE COLD. STRONG WINDS CAN MAKE 
  DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


18
156 
WWUS73 KDDC 221522
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1022 AM CDT MON APR 22 2013

...A HARD FREEZE IS EXPECTED TONIGHT ALONG WITH STRONG WINDS...

.A STRONG COLD FRONT WILL CROSS WESTERN KANSAS THIS AFTERNOON AND
EVENING...RESULTING IN TEMPERATURES WELL BELOW FREEZING OVERNIGHT
AND TUESDAY MORNING ALONG WITH STRONG NORTH WINDS OF 30 TO
40 MPH.

KSZ030-031-043>046-061>066-074>081-084>090-230000-
/O.CAN.KDDC.FZ.W.0001.130423T0200Z-130423T1600Z/
/O.NEW.KDDC.HZ.W.0001.130423T0200Z-130423T1600Z/
/O.CON.KDDC.WI.Y.0015.130422T2300Z-130423T1800Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1022 AM CDT MON APR 22 2013 /922 AM MDT MON APR 22 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS
EVENING TO 1 PM CDT /NOON MDT/ TUESDAY...
...HARD FREEZE WARNING IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS
EVENING TO 11 AM CDT /10 AM MDT/ TUESDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS
EVENING TO 11 AM CDT /10 AM MDT/ TUESDAY. 

* TIMING...STARTING AFTER 6 PM WEST OF A HAYS TO DODGE CITY AND 
  LIBERAL LINE... THEN BY 10 PM TO MIDNIGHT FOR THE REST OF 
  SOUTH CENTRAL KANSAS. 

* WINDS...NORTH 30 TO 40 MPH.

* TEMPERATURE...23 TO 28 DEGREES.

* IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE 
  VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR 
  BROUGHT INSIDE AWAY FROM THE COLD. STRONG WINDS CAN MAKE 
  DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Apr 21, 6:09 AM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Apr 21, 6:09 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
609 AM CDT SUN APR 21 2013

...UPDATED AVIATION SECTION...

.SYNOPSIS...
ISSUED AT 1225 AM CDT SUN APR 21 2013

AT 00Z SUNDAY A 500MB TROUGH WAS LOCATED ACROSS THE CENTRAL HIGH
PLAINS WITH ANOTHER, -37C, UPPER LEVEL TROUGH LOCATED FROM WEST
CENTRAL ALBERTA INTO CENTRAL BRITISH COLUMBIA. A +90KT 300MB JET
STREAK WAS LOCATED SOUTHWEST OF THE ALBERTA/BRITISH COLUMBIA UPPER
LEVEL TROUGH WHILE ACROSS NORTH TEXAS A +100KT 300MB JET WAS
LOCATED NEAR THE BASED OF THE WEST CENTRAL PLAINS SYSTEM. A 700MB
TROUGH WAS LOCATED FROM SOUTH DAKOTA ACROSS WESTERN KANSAS INTO
THE PANHANDLE OF TEXAS WITH A -3C TO +5C TEMPERATURE GRADIENT
EVIDENT FROM DODGE CITY TO MIDLAND TEXAS. 850MB TEMPERATURES AT
00Z SUNDAY VARIED FROM +5C AT NORTH PLATTE TO +11C AT DODGE CITY
TO +18C AT AMARILLO AND MIDLAND. AT THE SURFACE A WARM FRONT
STRETCHED FROM CENTRAL KANSAS TO SOUTHWESTERN NEBRASKA TO EASTERN
MONTANA. A TROUGH OF LOW PRESSURE EXTENDED FROM SOUTHWEST OF THIS
WARM FRONT ACROSS SOUTHWEST KANSAS INTO THE PANHANDLE OF TEXAS. A
WEDGE OF HIGHER DEWPOINTS WERE LOCATED JUST NORTH OF THE WARM
FRONT AND EXTENDED FROM CENTRAL KANSAS TO NORTH CENTRAL KANSAS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 146 AM CDT SUN APR 21 2013

A SURFACE TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY
ACROSS SOUTHWEST KANSAS TODAY AS A COLD FRONT MOVES SOUTH ACROSS
THE NORTHERN PLAINS. THE GFS AND NAM HAD A 24 HOUR TEMPERATURE
CHANGE OF AROUND A +2C CHANGE AT THE 850MB LEVEL FROM 00Z SUNDAY
TO 00Z MONDAY. GIVEN THIS AND THE HIGH TEMPERATURES REPORTED
YESTERDAY THE LATEST MET/MAV APPEARS REASONABLE THIS MORNING WITH
HIGHS RANGING FROM THE UPPER 60S IN NORTH CENTRAL KANSAS TO AROUND
70 DEGREES ACROSS MOST OF SOUTHWEST KANSAS.

AT 00Z MONDAY BOTH THE NAM AND GFS INDICATED THE 700MB
TEMPERATURES WILL VARY FROM -2C ACROSS NORTHERN KANSAS TO NEAR +2C
IN EXTREME SOUTHWEST KANSAS. IN ADDITION THE NOSE OF AN UPPER
LEVEL JET IS FORECAST TO BE LOCATED NEAR EASTERN COLORADO. AT THIS
TIME BASED ON THE EXPECTED HIGHS TODAY, LOCATION OF WHERE THE
COOLER MID LEVEL TEMPERATURES WILL BE LOCATED AT 00Z MONDAY, AND
THE LOCATIONS OF AN APPROACHING UPPER LEVEL JET WILL CONTINUE TO
FAVOR EARLY EVENING CONVECTION DEVELOPING NEAR THE SURFACE LEE
TROUGH IN WEST CENTRAL AND NORTH CENTRAL KANSAS. GIVEN THE MEAN
LAYER WINDS AND FORECAST CORFIDI VECTORS ANY CONVECTION THAT DOES
DEVELOP WILL SPREAD EAST/SOUTHEAST ALONG THE MID LEVEL BAROCLINIC
ZONE OVERNIGHT. THIS CONVECTION WILL LIKELY INCREASE IN AREAL
COVERAGE OVERNIGHT ACROSS NORTH CENTRAL KANSAS GIVEN THE
DEVELOPING LOW LEVEL JET. THIS CONTINUES TO FAVOR THE HIGH
PROBABILITY FOR PRECIPITATION ACROSS NORTH CENTRAL KANSAS WITH THE
LOWER CHANCES ACROSS FAR SOUTHWEST KANSAS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 312 AM CDT SUN APR 21 2013

A MID TO UPPER LEVEL TROUGH OF LOW PRESSURE IS DEPICTED TO MOVE INTO
THE ROCKIES ON MONDAY AND THROUGH THE PLAINS TUESDAY INTO TUESDAY
NIGHT. THIS FEATURE WILL BRING A GOOD CHANCE OF PRECIPITATION TO
WESTERN KANSAS AS WELL AS BELOW NORMAL TEMPERATURES. THE LONG TERM
PERIOD STARTS ON MONDAY WHERE A FEW ISOLATED THUNDERSTORMS COULD BE
POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS IN THE MORNING.
THIS IS DUE TO TO AN EXITING UPPER LEVEL PIECE OF ENERGY MOVING INTO
EASTERN KANSAS. OTHERWISE EXPECT PARTLY CLOUDY SKIES MONDAY MORNING.
THE FOCUS THEN SHIFTS TO NORTHERN KANSAS WHERE A STRONG COLD FRONT
IS EXPECTED TO BE LOCATED IN THE LATE MORNING. THIS FRONT IS
ANTICIPATED TO MOVE THROUGH THE FORECAST AREA DURING THE AFTERNOON
HOURS AS TIMING OF THIS FRONT IS A LITTLE MORE CONCISE WITH THE
MODELS. THE NAM MODEL IS BY FAR THE FASTEST BUT ONLY A COUPLE HOURS
FASTER THAN THE OTHER OPERATIONAL MODELS. SOUTHERLY WINDS WILL
INCREASE LOW LEVEL MOISTURE ACROSS WESTERN KANSAS AS THIS FRONT
APPROACHES ALLOWING SHOWERS AND ISOLATED THUNDERSTORMS TO FORM AHEAD
OF IT DURING THE AFTERNOON. A FEW STORMS ACROSS SOUTH CENTRAL KANSAS
MAY BECOME SEVERE IN NATURE IN THE LATE AFTERNOON TO EARLY EVENING
WITH HAIL UP TO 2 INCHES IN DIAMETER BEING THE MAIN CONCERN. STRONG
NORTHERLY WINDS WILL BE FELT BEHIND THE FRONT WITH RAPIDLY FALLING
TEMPERATURES THROUGHOUT THE NIGHT. TEMPERATURES ARE EXPECTED TO FALL
BELOW FREEZING FROM NORTHWEST TO SOUTHEAST AS THE NIGHT PROGRESSES
INTRODUCING A WINTERY MIX OF PRECIPITATION TO SOUTHWEST KANSAS. A
WARM TONGUE WILL ALSO BE PRESENT AROUND 800 MB WITH RAIN MIXING
WITH SLEET THEN RAPIDLY CHANGING OVER TO SNOW. THE BEST CHANCE OF
PRECIPITATION WILL BE BEHIND THE FRONT MONDAY NIGHT INTO TUESDAY
MORNING AS AMPLE MOISTURE A THICK LAYER OF STRATUS WILL BE OBSERVED.
PRECIPITATION CHANCES THEN DECREASE FROM WEST TO EAST DURING THE DAY
ON TUESDAY WITH SKIES CLEARING TUESDAY EVENING INTO TUESDAY NIGHT.
RAINFALL AMOUNTS OF UP TO A QUARTER OF AN INCH ARE POSSIBLE ACROSS
WESTERN KANSAS WITH SOUTH CENTRAL KANSAS RECEIVING UP TO A HALF OF
AN INCH OF RAIN. AS FOR SNOW, 1 TO 3 INCHES WILL POSSIBLE NORTH OF
HIGHWAY 50 WITH A TRACE TO AN INCH POSSIBLE SOUTH OF THIS AREA. AS
FOR TEMPERATURES, HIGHS MONDAY LOOK TO RANGE FROM THE UPPER 50S
ACROSS WEST CENTRAL KANSAS WHERE THE FRONT IS EXPECTED TO MOVE
THROUGH EARLY TO MID 70S ACROSS THE KS/OK BORDER WHERE THE FRONT
ISN'T EXPECTED TO MOVE THROUGH TILL LATE. LOWS TUESDAY MORNING ARE
FORECASTED TO BE IN THE UPPER 20S AND LOWER 30S. TUESDAY WILL BE
COLD DUE TO AMPLE COLD AIR ADVECTION ALLOWING HIGHS TO ONLY REACH TO
AROUND 40 DEGREES. LOWS WEDNESDAY MORNING WILL BE BELOW FREEZING AND
IN THE LOWER TO MID 20S.

TRANQUIL CONDITIONS ARE FORECASTED FOR THE REMAINDER OF THE WEEK AS
THE AFOREMENTIONED SYSTEM MOVES TO THE EAST AND FLOW ALOFT BECOMES
MORE ZONAL (WEST TO EAST). HIGH PRESSURE AT THE SURFACE WILL QUICKLY
SHIFT SOUTHEAST OF THE AREA WEDNESDAY INTO THURSDAY WITH LEE
TROUGHING REDEVELOPING ACROSS EASTERN COLORADO. THIS WILL SHIFT
WINDS BACK TO A SOUTHERLY DIRECTION. A SLIGHT CHANCE OF RAIN OR
THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT AND AGAIN ON FRIDAY
NIGHT AS A FEW PIECES OF UPPER LEVEL ENERGY MOVE ACROSS THE ZONAL
FLOW.  OTHERWISE PARTLY CLOUDY SKIES WILL BE OBSERVED THROUGH THE
END OF THE WEEK. HIGHS DURING THIS TIMEFRAME WILL START OUT IN THE
50S WEDNESDAY, 60S THURSDAY, THEN 70S FOR THE REMAINDER OF THE WEEK.
LOWS WILL GENERALLY BE IN THE 30S THURSDAY MORNING THEN IN THE 40S
FRIDAY AND SATURDAY MORNING.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 607 AM CDT SUN APR 21 2013

VFR CONDITIONS WILL PREVAIL TODAY WITH TROUGHING ACROSS THE LEE OF
THE ROCKIES. WINDS WILL BE FROM THE SOUTH AT 5 TO 10 KNOTS THIS
MORNING INCREASING TO 10 TO 15 KNOTS THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  70  47  70  28 /  10  20  60  70
GCK  71  44  66  27 /  10  20  60  60
EHA  70  43  74  28 /   0  10  40  40
LBL  71  46  75  29 /   0  10  50  50
HYS  69  45  58  28 /  10  50  70  70
P28  69  48  70  32 /  10  20  60  70

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...BURGERT
SHORT TERM...BURGERT
LONG TERM...HOVORKA_42
AVIATION...HOVORKA_42
Hazardous weather outlook, Apr 21, 4:30 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
430 AM CDT SUN APR 21 2013

KSZ030-031-043>046-061>066-074>081-084>090-221000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
430 AM CDT SUN APR 21 2013 /330 AM MDT SUN APR 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR THUNDERSTORMS TONIGHT. SOME OF THE
STRONGER THUNDERSTORMS EARLY TONIGHT WILL BE CAPABLE OF PRODUCING
PEA TO PENNY SIZE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY AND MONDAY
NIGHT AS A STRONG COLD FRONT CROSSES WESTERN KANSAS. SOME OF THESE
THUNDERSTORMS ACROSS SOUTH CENTRAL KANSAS LATE MONDAY MAY BE
SEVERE. THE MAIN HAZARD FROM THESE STORMS WILL BE HAIL UP TO 2
INCHES IN DIAMETER.

GUSTY NORTH WINDS OF 25 TO 35 MPH WILL DEVELOP BEHIND THE COLD
FRONT MONDAY AFTERNOON AND MONDAY NIGHT. THE RAIN IS EXPECTED TO
CHANGE OVER TO SNOW MONDAY NIGHT AS COLDER AIR RETURNS TO WESTERN
KANSAS. AT THIS TIME IT IS UNCLEAR JUST HOW MUCH SNOW WILL OCCUR
MONDAY NIGHT AND TUESDAY BUT GIVEN THE LATEST MODEL RUNS IT DOES
APPEAR THAT ACCUMULATING SNOW WILL BE POSSIBLE ACROSS PORTIONS OF
WEST CENTRAL AND/OR NORTH CENTRAL KANSAS.

FREEZING TEMPERATURES CAN BE EXPECTED TUESDAY NIGHT AS
TEMPERATURES FALL BACK INTO THE MID TO UPPER 20S ACROSS ALL OF
WESTERN KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

18

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 2:24 PM CDTWind AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more42 hr

Nearby

Freeze Warnings in Kansas, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.